Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 7, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 1, 2010, 6:06 AM CDT for 13 counties in Texas. It took effect at Apr 1, 2010, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2010, 6:06 AM CDT (11:06 UTC)
- In effect from
- Apr 1, 2010, 12:00 PM CDT
- Expired
- Apr 1, 2010, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 49 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6046 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178 WWUS74 KLUB 011106 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 606 AM CDT THU APR 1 2010 ...GUSTY WINDS WILL DEVELOP ACROSS THE CAPROCK TODAY... .IN ADVANCE OF A STORM SYSTEM TO THE WEST...SOUTHWESTERLY WINDS WILL INCREASE TODAY...BECOMING SUSTAINED AROUND 25 TO 35 MPH WITH GUSTS UP TO 55 MPH THIS AFTERNOON. THE STRONGEST WINDS WILL BE LOCATED ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS. THESE WINDS WILL LIKELY CREATE AREAS OF BLOWING DUST...WHICH MAY RESULT IN POOR VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS. THE WIND SPEED WILL ONLY GRADUALLY DECREASE AFTER SUNSET. TXZ021>024-027>030-033>035-039-040-020000- /O.NEW.KLUB.WI.Y.0007.100401T1700Z-100402T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD 606 AM CDT THU APR 1 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * TIMING: THE GUSTY WINDS WILL DEVELOP ACROSS MOST OF THE CAPROCK AROUND MIDDAY AND CONTINUE THROUGH MID-EVENING. * WINDS: SOUTHWEST WINDS TO 25 TO 35 MPH WITH OCCASIONAL HIGHER GUSTS AS HIGH AS 55 MPH CAN BE EXPECTED. WIND SPEEDS WILL BE SOMEWHAT HIGHER ACROSS THE HIGHER ELEVATIONS OF THE FAR SOUTHWEST PANHANDLE AND NORTHWEST SOUTH PLAINS. * IMPACTS: MOTORISTS SHOULD BE PREPARED FOR STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADWAYS. AREA OF BLOWING DUST WILL DEVELOP AND MAY CAUSE LOCALLY HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
784 WWUS74 KLUB 012356 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 656 PM CDT THU APR 1 2010 TXZ021>024-027>030-033>035-039-040-020200- /O.CON.KLUB.WI.Y.0007.000000T0000Z-100402T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD 656 PM CDT THU APR 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING: STRONG WINDS WILL PERSIST ACROSS MOST OF THE CAPROCK BEFORE DIMINISHING BY MID EVENING. * WINDS: EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS AS HIGH AS 50 MPH. * IMPACTS: MOTORISTS SHOULD BE PREPARED FOR STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADWAYS. PATCHY BLOWING DUST WILL ACCOMPANY THE STRONGEST WINDS CREATING LOCALLY HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
692 WWUS74 KLUB 020133 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 832 PM CDT THU APR 1 2010 TXZ021>024-027>030-033>035-039-040-020245- /O.EXP.KLUB.WI.Y.0007.000000T0000Z-100402T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD 832 PM CDT THU APR 1 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS FROM EARLIER TODAY HAVE SINCE DIMINISHED AND WILL REMAIN BELOW ADVISORY LEVELS THROUGH THE OVERNIGHT. A COLD FRONT WILL CONTINUE TO TRACK EAST ACROSS THE REGION LATE THIS EVENING AHEAD OF GUSTY NORTHWEST WINDS. WINDS IMMEDIATELY BEHIND THE FRONT MAY GUST AS HIGH AS 40 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 1, 4:11 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 1, 4:11 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 411 AM CDT THU APR 1 2010 .SHORT TERM... THE APPROACH OF SHARP SHORTWAVE FROM THE WEST WILL LEAD TO A VARIETY OF WEATHER TODAY/TONIGHT...FROM A HIGH FIRE DANGER AND STRONG WINDS ON THE CAPROCK TO A CHANCE OF THUNDERSTORMS IN THE EAST TONIGHT. EARLY THIS MORNING...50 KT SRLJ LLJ WAS RETURNING LOW-LVL MOISTURE BACK TO WEST TEXAS. AS OF 3 PM...WTXM OBS SHOWED 50F DEWPOINTS MOVING INTO OUR SRN ZONES. ALL INDICATIONS ARE THAT THIS MOISTURE IS SHALLOW...ESPECIALLY ON THE CAPROCK...AND WILL BE READILY SCOURED ONCE DEEP MIXING OCCURS THIS MORNING. THE LATEST NAM STALLS THE DRYLINE IN THE EASTERN ROLLING PLAINS THIS AFTERNOON AS PRESSURE FALLS TO THE WEST RESULT IN A BACKED WIND FIELD OFF THE CAPROCK. PACIFIC-TYPE FRONT WILL MOVE ACROSS THE AREA AND MERGE WITH THE DRYLINE AFTER MIDNIGHT. MEANWHILE...UP ON THE CAP...IT IS EXPECTED TO BECOME WINDY AS DEEP DRY ADIABATIC BL ALLOWS MIXING TO TAP INTO FAST 40+ KT FLOW ABOVE 700MB. ADDED BLOWING DUST MENTION ACROSS MUCH OF THE CAPROCK. THE TRACK OF THE MID-LVL WIND MAX FAVORS THE HIGHEST WIND SPEEDS ACROSS THE FAR SW PANHANDLE AND NRN AND WRN SPLNS WHERE IT LOOKS LIKELY THAT WIND SPEEDS WILL REACH ADVISORY CONDITIONS...WITH FCST SPEEDS MORE BORDERLINE FROM THE CENTRAL SPLNS ON SOUTH AND EAST. WILL ISSUE A WIND ADVISORY FOR MOST OF THE CAPROCK. TEMPERATURES ARE EXPECTED TO DROP OFF SOMEWHAT DUE TO THE APPROACH OF TROUGH AND CONSIDERABLE CLOUD COVER BUT STILL REMAIN WELL ABOVE AVERAGE FOR MOST LOCATIONS. THIS EVENING...HEIGHT FALLS AND DPVA WITH THE INCOMING TROUGH WILL RESULT IN INCREASING LARGE-SCALE ASCENT ACROSS THE FA. THIS SHOULD COINCIDE WITH ENHANCED LOW-LVL CONVERGENCE/WAA ALONG AND JUST EAST OF THE DRYLINE/FRONT. THIS FORCING MAY BE SUFFICIENT FOR TSTM INITIATION. GUIDANCE HINTS THAT THIS DEVELOPMENT MAY OCCUR FIRST IN NW OKLA...THEN EXPAND SSWD THROUGH THE ROLLING PLAINS DURING THE EARLY MORNING HRS FRIDAY. && .LONG TERM... BY THE START OF THE LONG TERM FORECAST ON FRIDAY MORNING THE PACIFIC FRONT/DRY LINE WILL BE NEARLY THROUGH THE AREA. CONVECTION COULD LINGER UNTIL LATE FRIDAY MORNING OFF THE CAPROCK. UPPER LEVEL LIFT WILL BE PRESENT OVER THE AREA ALL DAY ON FRIDAY. WITH DEW POINTS STILL HIGH EAST OF THE DRY LINE...SURFACE INSTABILITY OF 1000-1500 J/KG ARE STILL PRESENT OFF THE CAPROCK. BY FRIDAY EVENING...WINDS WILL SHIFT TO THE NORTHWEST ALONG WITH A SLIGHT INCREASE IN SURFACE DEW POINTS LEADING TO WEAK SURFACE INSTABILITY ON THE ORDER OF 100-200 J/KG. IN ADDITION...FRONTOGENETICAL FORCING ON THE REAR SIDE OF THE UPPER LEVEL TROUGH WILL KEEP POPS GOING THROUGH FRIDAY EVENING AND EARLY MORNING HOURS ON SATURDAY. UPPER LEVEL RIDGING WILL THEN DOMINATE THROUGH THE WEEKEND WITH TEMPERATURES WARMING THROUGH EARLY NEXT WEEK. A STRONG DRYLINE WILL COME BACK INTO THE AREA EARLY ON MONDAY. MODELS THEN GREATLY DIVERGE IN THEIR SOLUTIONS BY THE MIDDLE OF NEXT WEEK. THE LATEST GFS MODEL RUN BRINGS A SYSTEM ACROSS THE CENTRAL PART OF THE COUNTRY MONDAY THROUGH TUESDAY. THIS WOULD ALSO DRIVE A COLD FRONT THROUGH THE AREA ON TUESDAY. HOWEVER...THE ECM KEEPS THIS SYSTEM MUCH FURTHER WEST AND DROPS MORE UPPER LEVEL ENERGY SOUTH ACROSS WEST TEXAS WEDNESDAY INTO THURSDAY. IN ADDITION...GFS ENSEMBLE MEMBERS FAVOR THE OPERATIONAL RUN OF THE GFS WHILE CANADIAN ENSEMBLE RUNS FAVOR THE ECM. HAVE CHOSEN THE GFS AT THE MOMENT GIVEN THE CONSISTENCY IN ITS MODEL RUNS. OF MORE CERTAINTY IS BREEZY TO WINDY CONDITIONS DURING THE AFTERNOON HOURS FOR MUCH OF THE WEEK AHEAD. JDV && .FIRE WEATHER... DESPITE THE RETURN OF SHALLOW LOW-LVL MOISTURE ACROSS MUCH OF THE CWFA TONIGHT...THERE IS A HIGH CONFIDENCE THAT CRITICAL FIRE WX CONDITIONS WILL DEVELOP ACROSS MOST OF THE CFWA THU AFTERNOON. DEEP MIXING OF FAST AND DRY SOUTHWESTERLY FLOW SHOULD RAPIDLY DRY OUT ALL BUT THE EASTERN-MOST COUNTIES AND ALTHOUGH TEMPS WILL COOL SOMEWHAT FROM THE RECORD-SETTING WARMTH OF THE PAST TWO DAYS...WIND SPEEDS WILL BE HIGHER AND OUR FINE FUELS CONTINUE TO DRY OUT. THE DRYLINE IS EXPECTED TO STALL ACROSS THE EASTERN ROLLING PLAINS THIS AFTERNOON AND MOISTURE LEVELS SHOULD REMAIN ABOVE RED FLAG CRITERIA IN THAT AREA. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON FRIDAY DESPITE THE COOLER TEMPERATURES BEHIND A COLD FRONT. WINDS WILL INCREASE DURING THE AFTERNOON HOURS ESPECIALLY ACROSS SOUTHERN ZONES. THIS COUPLED WITH DRY AIR FILTERING IN BEHIND A DRYLINE ON FRIDAY AFTERNOON WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 78 42 54 29 69 / 0 10 20 10 0 TULIA 83 47 56 33 70 / 0 10 20 20 0 PLAINVIEW 84 48 57 33 71 / 0 10 20 10 0 LEVELLAND 85 46 60 33 73 / 0 10 10 10 0 LUBBOCK 86 49 63 35 72 / 0 10 20 10 0 DENVER CITY 86 45 63 32 73 / 0 10 10 10 0 BROWNFIELD 87 48 64 33 74 / 0 10 10 10 0 CHILDRESS 87 55 65 38 75 / 0 30 20 20 10 SPUR 88 53 67 37 74 / 10 20 20 10 0 ASPERMONT 86 58 69 39 76 / 10 30 20 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>025-027>031-033>037-039>043. FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: TXZ033-034-039>043. WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>035-039-040. && 33/01
Hazardous weather outlook, Apr 1, 5:18 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 518 AM CDT THU APR 1 2010 TXZ021>044-021030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 518 AM CDT THU APR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE AFTER MIDNIGHT...THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG A DRYLINE LOCATED FROM THE FAR SOUTHEAST TEXAS PANHANDLE THROUGH THE SOUTHERN ROLLING PLAINS. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FROM ANY THUNDERSTORMS THAT DEVELOP. NON PRECIPITATION LATE THIS MORNING TO EARLY EVENING...GUSTY WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH ARE EXPECTED ACROSS MUCH OF THE CAPROCK. AREAS OF BLOWING DUST MAY CAUSE LOCALLY HAZARDOUS DRIVING CONDITIONS. A WIND ADVISORY IS IN EFFECT FOR THIS AREA FROM 12 PM TO 8 PM. FIRE WEATHER FIRE WEATHER CONDITIONS WILL BECOME CRITICAL TODAY AS GUSTY SOUTHWEST WINDS COMBINE WITH VERY DRY AIR...ABOVE NORMAL TEMPERATURES...AND A VERY HIGH TO EXTREME FIRE DANGER. A RED FLAG WARNING IS IN EFFECT FOR THE OUTLOOK AREA EXCEPT FOR THE EASTERN ROLLING PLAINS FROM 12 PM TO 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP AGAIN ON FRIDAY AFTERNOON ACROSS THE SOUTHERN SOUTH PLAINS. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AREA.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 5:53 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 23 hr |
| Apr 1, 5:53 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 14 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.